Alert archive / New York / Gale Warnings in 2011

Gale Warning 1, NWS New York, NY

January 8, 2011

NWS New York, NY issued this gale warning at Jan 8, 2011, 3:33 AM EST. It took effect at Jan 8, 2011, 6:00 PM EST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 8, 2011, 3:33 AM EST (08:33 UTC)
In effect from
Jan 8, 2011, 6:00 PM EST
Expired
Jan 9, 2011, 4:02 PM EST
In force
22 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

592 
WHUS71 KOKX 080833
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
333 AM EST SAT JAN 8 2011

...GALE CONDITIONS EXPECTED TONIGHT INTO SUNDAY...

ANZ330-335-338-340-345-350-353-355-082115-
/O.UPG.KOKX.GL.A.0001.110108T2300Z-110109T2300Z/
/O.NEW.KOKX.GL.W.0001.110108T2300Z-110109T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
333 AM EST SAT JAN 8 2011

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST SUNDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* LOCATION...ALL THE COASTAL WATERS.

* WINDS...NORTHWEST WINDS OF 20 TO 25 KT WITH GUSTS UP TO 35 KT...
  WITH POSSIBLE GUSTS TO 40 KT OVER THE EASTERN OCEAN WATERS.

* SEAS/WAVES...SEAS BUILDING TO 4 TO 6 FT TONIGHT INTO SUNDAY OVER
  THE OCEAN WATERS...AND 2 TO 4 FT ACROSS THE SOUND...HARBOR AND
  BAYS.

* TIMING...THE HIGHEST PROBABILITY FOR GALE CONDITIONS WILL BE
  AFTER MIDNIGHT TONIGHT INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/NEWYORKCITY
4 follow-up statements
051 
WHUS71 KOKX 082102
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
402 PM EST SAT JAN 8 2011

...GALE CONDITIONS EXPECTED TONIGHT INTO SUNDAY NIGHT...

ANZ330-335-338-340-345-350-353-355-090915-
/O.EXT.KOKX.GL.W.0001.110108T2300Z-110110T0600Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
402 PM EST SAT JAN 8 2011

...GALE WARNING NOW IN EFFECT UNTIL 1 AM EST MONDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 1 AM EST MONDAY. 

* LOCATION...WATERS AROUND LONG ISLAND.

* WINDS...NORTHWEST WINDS OF 20 TO 25 KT WITH GUSTS UP TO 35 
  KT... WITH POSSIBLE GUSTS TO 40 KT OVER THE EASTERN OCEAN 
  WATERS. 

* SEAS/WAVES...SEAS BUILDING TO 3 TO 6 FT INTO SUNDAY OVER THE
  COASTAL OCEAN WATERS.

* TIMING...THE STRONGEST GUSTS ARE EXPECTED FROM LATE TONIGHT INTO
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MALOIT

HTTP://WWW.WEATHER.GOV/NEWYORKCITY
136 
WHUS71 KOKX 090820
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
320 AM EST SUN JAN 9 2011

...GALE CONDITIONS EXPECTED THROUGH THIS EVENING...

ANZ330-335-338-340-345-350-353-355-092130-
/O.CON.KOKX.GL.W.0001.000000T0000Z-110110T0600Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
320 AM EST SUN JAN 9 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY. 

* LOCATION...WATERS AROUND LONG ISLAND.

* WINDS...NORTHWEST WINDS OF 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS/WAVES...SEAS 3 TO 7 FT OVER THE COASTAL OCEAN WATERS.

* TIMING...THE STRONGEST GUSTS ARE EXPECTED THROUGH THE DAY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/NEWYORKCITY
903 
WHUS71 KOKX 091612
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1112 AM EST SUN JAN 9 2011

...GALE CONDITIONS EXPECTED THROUGH THIS EVENING...

ANZ330-335-338-340-345-100415-
/O.CAN.KOKX.GL.W.0001.000000T0000Z-110110T0600Z/
/O.NEW.KOKX.SC.Y.0003.110109T1612Z-110110T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1112 AM EST SUN JAN 9 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND AND THE LONG
  ISLAND BAYS. 

* WINDS...NW AROUND 20 KT WITH GUSTS UP TO 30 KT. 

* SEAS/WAVES...AS HIGH AS 3 TO 5 FT THIS AFTERNOON OVER EASTERN
  LONG ISLAND SOUND TONIGHT. 

* TIMING...THROUGH TONIGHT...POSSIBLY INTO MONDAY MORNING ON THE
  EASTERN SOUND AND BAYS. STRONGEST GUSTS ARE EXPECTED THIS
  EVENING ON EASTERN LONG ISLAND SOUND...WHEN OCCASIONAL GUSTS UP TO
  35 KT ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-100415-
/O.CON.KOKX.GL.W.0001.000000T0000Z-110110T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1112 AM EST SUN JAN 9 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY. 

* LOCATION...COASTAL OCEAN WATERS S OF LONG ISLAND.

* WINDS...NW 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* TIMING...UNTIL SHORTLY AFTER MIDNIGHT TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GOODMAN
311 
WHUS71 KOKX 092102
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
402 PM EST SUN JAN 9 2011

...GALE CONDITIONS EXPECTED THROUGH THIS EVENING...

ANZ350-353-355-101000-
/O.CAN.KOKX.GL.W.0001.000000T0000Z-110110T0600Z/
/O.EXB.KOKX.SC.Y.0003.000000T0000Z-110110T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
402 PM EST SUN JAN 9 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST MONDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* LOCATION...ATLANTIC OCEAN WATERS SOUTH OF LONG ISLAND. 

* WINDS...NW AROUND 20 KT WITH GUSTS UP TO 30 KT. OCCASIONAL GUSTS
  UP TO 35 KT ARE POSSIBLE.

* SEAS/WAVES...5 TO 8 FT TONIGHT.

* TIMING...THROUGH MONDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-101000-
/O.EXT.KOKX.SC.Y.0003.000000T0000Z-110110T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
402 PM EST SUN JAN 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST MONDAY. 

* LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND AND THE LONG 
  ISLAND BAYS. 

* WINDS...NW AROUND 20 KT WITH GUSTS UP TO 30 KT. A FEW GUSTS TO
  35 KT ARE POSSIBLE

* SEAS/WAVES...3 TO 5 FT...HIGHEST NEAR THE RACE.

* TIMING...THROUGH MONDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-340-345-101000-
/O.EXT.KOKX.SC.Y.0003.000000T0000Z-110110T2300Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
402 PM EST SUN JAN 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST MONDAY. 

* LOCATION...NEW YORK HARBOR...WESTERN LONG ISLAND SOUND AND THE
  LONG ISLAND BAYS.

* WINDS...NW AROUND 20 KT WITH GUSTS UP TO 30 KT.

* SEAS/WAVES...2 TO 4 FT ON LONG ISLAND SOUND...AND 1 TO 3 FT IN
  THE HARBOR AND BAYS.

* TIMING...THROUGH MONDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/NEWYORKCITY

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Jan 8, 2:34 AM EST, 59 minutes earlier.

Area forecast discussion, Jan 8, 2:34 AM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
234 AM EST SAT JAN 8 2011

.SYNOPSIS...
LOW PRESSURE WILL MOVE EAST OF THE AREA OVERNIGHT. ANOTHER LOW WILL
PASS EAST OF THE REGION OVER THE WESTERN ATLANTIC ON SATURDAY.
HIGH PRESSURE THEN BUILDS IN FROM THE CENTRAL UNITED STATES INTO
EARLY NEXT WEEK...FOLLOWED BY A POSSIBLE COASTAL STORM TOWARDS THE
MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
BASED ON LATEST RADAR TRENDS SIGNIFICANT ACCUMULATING SNOW HAS
COME TO AN END ACROSS NEW LONDON COUNTY...SO THE WINTER STORM
WARNING AND WINTER WEATHER ADVISORY HAVE BEEN CANCELLED.

TEMPERATURES...ESPECIALLY OVER WESTERN AREAS HAVE FALLEN OFF MORE
THAN FORECAST (KMGJ ALREADY IN THE SINGLE DIGITS)...SO HAVE
ADJUSTED LOWS ACCORDINGLY. MADE SIMILAR ADJUSTMENTS TO DEWPOINTS.

STILL HAVE CONCERNS OVER BLACK ICE DEVELOPMENT THIS MORNING...SO
HAVE EXTENDED THE SPS FOR THE ENTIRE CWA UNTIL 8 AM.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
MODELS IN DECENT AGREEMENT WITH STRONG CLOSED UPPER LOW OVER THE
EASTERN GREAT LAKES SAT MORNING...TRACKING TO JUST EAST OF THE CWA
BY SAT EVENING. THEN THINGS GET INTERESTING AS A 140 KT UPPER JET
AND VIGOROUS SHORTWAVE ROUND THE BASE OF THE UPPER LOW INDUCING
SECONDARY DEVELOPMENT OF THIS THE UPPER LOW TO THE S AND E OF THE
AREA. THIS SAME ENERGY WILL BE RESPONSIBLE FOR RAPID DEVELOPMENT OF
LOW PRESSURE WELL EAST OFF THE DELMARVA COAST AT THIS TIME. THE
QUESTION HOW FAR NORTH AN INVERTED TROUGH SLIDING UP THROUGH
SOUTHERN AND CENTRAL NJ GETS...AND HOW QUICKLY IT DISSIPATES...AND
HOW CLOSE TO THE COAST THE OFFSHORE LOW INTENSIFICATION TAKES PLACE.
MODEL CONSENSUS APPEARS TO BE THE LOW TRACKING JUST SE OF THE 40/70
BENCHMARK SAT EVENING...AND THEN QUICKLY TRACKING NE SAT NIGHT...TO
THE EAST OF THE CANADIAN MARITIMES BY SUNDAY.

THE COMBINED MID-LEVEL INSTABILITY/LIFT OF THE UPPER LOW...INVERTED
TROUGH LIFTING NE FROM CENTRAL JERSEY...AND WRAP AROUND MOISTURE
FROM THE DEEPENING SURFACE LOW SHOULD HAVE SCT TO NUMEROUS SNOW
SHOWER DEVELOPING ACROSS MOST OF THE REGION SAT AFTERNOON. IF THE
INVERTED TROUGH SLIDES FAR ENOUGH NORTH SAT AFTERNOON...COULD SEE A
PERIOD OF LIGHT SNOW ACROSS NYC AND NE NJ. SAT EVENING THE EVENT
TRANSITIONS TO COASTAL LOW DEVELOPMENT WITH THE LONGEST DURATION AND
INTENSITY OF SNOW EXPECTED TO BE ACROSS THE EASTERN HALF OF THE CWA
CLOSEST TO THE SURFACE LOW. ALSO INCREASING INDICATIONS THAT THE
EASTERN 1/3RD OF THE REGION MAY BE AFFECTED BY A PERIOD OF HEAVIER
DEFORMATION BANDING SAT NIGHT. CURRENTLY APPEARS THERE IS POTENTIAL
FOR ADVISORY LEVEL SNOWS ACROSS CENTRAL AND EASTERN LI AND SE CONN
BY SUNDAY MORNING (2 TO 4 INCHES). FURTHER WEST ACROSS ACROSS NYC
AND POINTS NW...GENERALLY LOOKING AT AN INCH OR LESS AS THIS REGION
WILL LIKELY BE IN THE TRANSITION ZONE BETWEEN THE INVERTED TROUGH TO
THE SOUTH AND DEVELOPING LOW TO THE EAST. SINCE THIS IS A 3RD PERIOD
EVENT AND WOULD LIKE TO SEE ANOTHER SUITE OF MODEL RUNS WILL HOLD
OFF ON ANY HEADLINES AT THIS TIME. A SHIFT TO THE NORTHEAST OR
SOUTHWEST OF LOW PRESSURE OR INVERTED TROUGH WOULD RESULT IN
DRAMATICALLY HIGHER/LOWER SNOW TOTALS RESPECTIVELY...SO PLEASE
MONITOR FOR THE LATEST UPDATES.

THE OTHER FACTOR WITH THIS SCENARIO WILL BE DEVELOPING STRONG NW
WINDS LATE SAT THROUGH SUN...ESPECIALLY ACROSS THE EASTERN HALF
OF THE CWA. WINDS ARE LIKELY TO INCREASE TO 15 TO 25 MPH WITH
GUSTS INTO THE MID 30S TO AROUND 40S MPH...HIGHEST EAST. BUT
DEPENDING ON HOW RAPIDLY THE LOW INTENSIFIES AND HOW CLOSE IT
TRACKS...THERE IS A LOW END POTENTIAL FOR WIND ADVISORY WINDS
ACROSS THE TWIN FORKS AND EXTREME SE CONN. THIS WOULD ALSO CAUSE
BLOWING SNOW AND LOW VISIBILITY ISSUES ACROSS EASTERN LI AND SE
CONN IF THIS PANNED OUT.

WOULD EXPECT ANY SNOW SHOWER ACTIVITY TO COME TO AN END BY SUNDAY
MORNING AS THE UPPER AND SURFACE LOW PRESSURE TRACK WELL NE OF THE
REGION. CAN'T RULE OUT A PERIOD OF SCT TO BKN STRATO CU AND EVEN A
FEW FLURRIES...PARTICULARLY NW ZONES...IN DEEP CYCLONIC FLOW AND
WITH TRAILING SHORTWAVE ROTATING THROUGH. THE MAIN STORY WILL BE
GUSTY WINDS...WITH MAX WINDS GUSTS LIKELY CONTINUING IN THE 35 TO
40 MPH RANGE.

BELOW NORMAL HIGHS EXPECTED SATURDAY...IN THE UPPER 20S TO LOW 30S
ACROSS THE REGION. LOWS SATURDAY NIGHT AGAIN RANGE FROM THE TEENS
OVER INTERIOR SECTIONS TO THE LOW 20S NEAR THE COAST.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
GUSTY WINDS CONTINUE TO DIMINISH SUNDAY NIGHT BEHIND A DEPARTING
LOW PRESSURE SYSTEM. BEHIND THIS STORM...HIGH PRESSURE WILL
BRIEFLY BUILD OVER THE REGION ON MONDAY AND MONDAY NIGHT

THEN ALL EYES TURN TO A POTENTIAL COASTAL STORM FOR TUESDAY AND
WEDNESDAY. THE LATEST 12Z GFS/ECMWF REMAIN OFFSHORE...HOWEVER ITS
ENSEMBLE RUNS KEEP THE LOW CLOSER TO THE 40-70 BENCHMARK. EITHER
WAY...WE COULD COULD BE LOOKING AT A SIGNIFICANT SNOW STORM FOR THE
CWA. WILL NOT BE MAKING MUCH CHANGE TO THE FORECAST DUE TO THE
LIKELIHOOD OF THE MODELS UNDERGOING SEVERAL CHANGES BETWEEN NOW AND
THEN. WILL CONTINUE TO CARRY CHANCE POPS TUESDAY AND WEDNESDAY.
TEMPERATURES WILL BE COLD ENOUGH FOR PRECIPITATION TO FALL AS SNOW.
HIGH PRESSURE WILL BUILD BACK INTO THE REGION ON THURSDAY...AS THE
LOW DEPARTS TO THE NORTHWEST.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
A TROUGH OF LOW PRESSURE WILL SLOWLY LIFT TO THE NORTHEAST
OVERNIGHT. A LOW FORMS OFF THE MID ATLANTIC COAST BY SATURDAY
MORNING...THEN LIFTS NORTHEAST...BRINGING ANOTHER TROUGH OF LOW
PRESSURE TOWARDS THE REGION BY LATE SATURDAY.

THE SNOW HAS COME TO AN END EXCEPT OVER FAR EASTERN CT...AND
SHOULD COME TO AN END THERE BY AROUND 7Z. POTENTIAL FOR 1-2 INCH
AN HOUR RATES WHERE SNOW IS ON GOING OVER EASTERN CT/FAR EASTERN
LONG ISLAND. AS THE SNOW EXITS...CONDITIONS IMPROVE TO VFR.
POTENTIAL FOR LOW END VFR CEILINGS OVERNIGHT IMMEDIATELY BEHIND THE
SNOW...THEN A SOLID MID DECK INTO SATURDAY. LOW END VFR CEILINGS
LIKELY DURING THE DAY ON SATURDAY.

NEXT FORECAST PROBLEM IS POSSIBILITY OF LIGHT SNOW FOR CITY AND LONG
ISLAND TERMINALS LATE SATURDAY AFTERNOON/EVENING. LATEST GUIDANCE IS
LEANING BACK TOWARDS THIS IDEA...HAVE THUS HAVE A TEMPO GROUP FOR
CITY TERMINALS/KBDR CENTERED AROUND 00Z...AND HAVE GONE PREVAILING
KISP/KGON FROM AROUND 22Z ON. DECENT POTENTIAL FOR IFR VSBY OVER
EASTERN TERMINALS...BUT NOT ALL THE TIME...SO REFLECT WITH TEMPO AT
KGON/KISP. NOT QUITE CONFIDENT ENOUGH ABOUT KBDR TO TREAT THE SAME
AT THIS TIME...SO GROUPING WITH CITY TERMINALS IN TERMS OF HANDLING
SNOW FOR NOW...THOUGH DO HAVE TEMPO GROUP THERE 2-6Z ALSO FOR SNOW.
ONCE AGAIN POTENTIAL EXISTS FOR INCH AN HOUR SNOW FALL RATES WITH
STEADIER SNOW OVER EASTERN CT/LONG ISLAND.

WINDS BECOMING LIGHT AND VARIABLE OVERNIGHT...THEN NW AT AROUND 10
KT BY LATE SATURDAY AFTERNOON. WINDS THEN BECOME GUSTY OUT OF THE
NW DURING SATURDAY EVENING WITH GUSTS OF 15-25 KT...HIGHEST
CITY/EASTERN TERMINALS.

OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY...
LATE SATURDAY NIGHT...SUB-VFR CONDITIONS POSSIBLE IN
SNOW...ESPECIALLY OVER EASTERN TERMINALS. GUSTY NW WINDS
DEVELOPING THROUGHOUT.
SUNDAY-MONDAY...VFR WITH GUSTY NW WINDS - GUSTS OVER 30 KT
POSSIBLE.
MONDAY NIGHT...VFR.
TUESDAY-WEDNESDAY...POSSIBLE COASTAL STORM WITH SUB-VFR
CONDITIONS IN SNOW.

&&

.MARINE...
NO FLAGS OVERNIGHT...BUT A FEW GUSTS ON THE OCEAN COULD APPROACH
20 KT AS A WEAK FRONT CROSSES THE WATERS...AND TURNS LOW LEVEL
FLOW W-NW IN ITS WAKE.

SUB SCA CONDITIONS ON SATURDAY WITH WEAK TROUGHING OVER THE
REGION...WILL LIKELY GIVE WAY TO A RAPID TIGHTENING OF THE
GRADIENT LATE SAT INTO SAT NIGHT AS LOW PRESSURE RAPIDLY DEEPENS
SE OF THE WATERS. THE RESULT MAY BE A RAPID INCREASE FROM SUB SCA
CONDITIONS TO NW GALES SAT EVENING...PARTICULARLY ACROSS THE EASTERN
WATERS. STRONGEST WINDS EXPECTED SAT NIGHT INTO SUNDAY
MORNING...WEAKENING SLIGHTLY DURING THE DAY SUNDAY. OCEAN SEAS
SHOULD RESPOND ACCORDINGLY SAT NIGHT...POSSIBLY BUILDING TO THE 5
TO 9 FT RANGE. IF THE STORM TRACKS CLOSER TO THE COAST...WINDS AND
SEAS WOULD BE HIGHER THAN CURRENTLY FORECAST. WILL ISSUE GALE
WATCH FOR SAT NIGHT THROUGH SUN FOR ALL WATERS TO ADDRESS.

SCA CONDITIONS CAN BE EXPECTED ON THE WATERS SUNDAY NIGHT INTO
MONDAY. THE FLOW LIGHTENS MON NIGHT INTO TUESDAY...WITH SUB-SCA
CONDITIONS EXPECTED. OUR NEXT FOCUS WILL BE ON A DEVELOPING COASTAL
LOW FOR LATE TUESDAY THROUGH WEDNESDAY TIME PERIOD. GALES POSSIBLE WILL
BE POSSIBLE WEDNESDAY THROUGH THURSDAY.

&&

.HYDROLOGY...
NO HYDROLOGIC IMPACTS EXPECTED WITH SAT INTO SAT NIGHT
EVENT...WITH AND ADDITIONAL 1/4 TO 4/10TH OF AN INCH OF LIQUID
EQUIVALENT PRECIPITATION...ALL SNOW. THE NEXT SIGNIFICANT EVENT IS
POSSIBLE TUESDAY NIGHT INTO WED.

&&

.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES OF 2 TO 2 1/2 FT WILL BE NEEDED FOR MINOR COASTAL
FLOODING SAT NIGHT...DURING THE PEAK EFFECTS OF THE OFFSHORE COASTAL
SYSTEM. WITH STRONG NW FLOW...NOT EXPECTING WATER LEVELS TO REACH
MINOR COASTAL FLOODING THRESHOLDS...WITH CURRENTLY EXPECTED SURGE
GENERALLY OF AROUND 1 TO 1 1/2 FT.

FOR THOSE WITH COASTAL INTERESTS ALONG THE NORTH SHORE OF SUFFOLK
COUNTY...AND ADDITIVE EFFECT OF WAVES OF 2 TO 4 FT MAY CAUSE
ADDITIONAL BEACH EROSION.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM THIS EVENING THROUGH SUNDAY AFTERNOON FOR
     ANZ330-335-338-340-345-350-353-355.

&&

SYNOPSIS...BC
NEAR TERM...MALOIT
SHORT TERM...NV
LONG TERM...BC
AVIATION...MALOIT
MARINE...MALOIT/BC/GOODMAN/NV
HYDROLOGY...NV
TIDES/COASTAL FLOODING...NV
Hazardous weather outlook, Jan 8, 2:20 AM EST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
220 AM EST SAT JAN 8 2011

CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176>179-090730-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
220 AM EST SAT JAN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WINTER STORM IS POSSIBLE TUESDAY OR WEDNESDAY AS A COASTAL LOW
DEVELOPS OFF THE EAST COAST. THE TRACK AND INTENSITY OF THE SYSTEM
REMAINS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-090730-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
220 AM EST SAT JAN 8 2011

...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

GALE CONDITIONS ARE POSSIBLE SATURDAY NIGHT INTO SUNDAY. ANOTHER
PERIOD OF GALE CONDITIONS IS POSSIBLE DURING THE MIDDLE OF NEXT WEEK
WITH THE POSSIBLE DEVELOPMENT OF AN OFFSHORE LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ008-012-090730-
NORTHERN NEW LONDON-SOUTHERN NEW LONDON-
220 AM EST SAT JAN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT.

AN AREA OF LOW PRESSURE WILL RAPIDLY DEEPEN SOUTHEAST OF THE
REGION TONIGHT. THERE IS STILL SOME UNCERTAINTY ON THE EXACT
TRACK OF THIS SYSTEM...BUT AN ADVISORY LEVEL SNOWFALL IS POSSIBLE
ACROSS THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WINTER STORM IS POSSIBLE TUESDAY OR WEDNESDAY AS A COASTAL LOW
DEVELOPS OFF THE EAST COAST. THE TRACK AND INTENSITY OF THE SYSTEM
REMAINS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ006-007-010-011-NYZ078>081-090730-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
220 AM EST SAT JAN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

AN AREA OF LOW PRESSURE WILL RAPIDLY DEEPEN SOUTHEAST OF THE
REGION TONIGHT. THERE IS STILL SOME UNCERTAINTY ON THE EXACT
TRACK OF THIS SYSTEM...BUT AN ADVISORY LEVEL SNOWFALL IS POSSIBLE
ACROSS THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WINTER STORM IS POSSIBLE TUESDAY OR WEDNESDAY AS A COASTAL LOW
DEVELOPS OFF THE EAST COAST. THE TRACK AND INTENSITY OF THE SYSTEM
REMAINS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

In the hours before

Special weather statement, Jan 7, 11:00 PM EST, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1100 PM EST FRI JAN 7 2011

CTZ005>007-009>011-NJZ002-004-006-103>108-NYZ067>075-078>081-
176>179-080830-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
1100 PM EST FRI JAN 7 2011

...ICY CONDITIONS LIKELY ON UNTREATED ROADWAYS TONIGHT...

WITH TEMPERATURES BELOW FREEZING TONIGHT...AREAS OF BLACK ICE
WILL LIKELY DEVELOP ON UNTREATED WET OR SLUSHY ROAD SURFACES. THIS
SCENARIO WILL BE PARTICULARLY TRUE ON SECONDARY AND TERTIARY
ROADS.

ANYONE TRAVELING THIS EVENING AND OVERNIGHT SHOULD EXERCISE
CAUTION AND BE PREPARED FOR ICY CONDITIONS. ALLOW EXTRA TIME TO
REACH YOUR DESTINATION...AND ALLOW EXTRA DISTANCE FOR STOPPING.
Special weather statement, Jan 8, 2:31 AM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
231 AM EST SAT JAN 8 2011

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
081300-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
231 AM EST SAT JAN 8 2011

WITH TEMPERATURES BELOW FREEZING TONIGHT...AREAS OF BLACK ICE
WILL LIKELY DEVELOP ON UNTREATED WET OR SLUSHY ROAD SURFACES. THIS
SCENARIO WILL BE PARTICULARLY TRUE ON SECONDARY AND TERTIARY
ROADS.

ANYONE TRAVELING THIS EVENING AND OVERNIGHT SHOULD EXERCISE
CAUTION AND BE PREPARED FOR ICY CONDITIONS. ALLOW EXTRA TIME TO
REACH YOUR DESTINATION...AND ALLOW EXTRA DISTANCE FOR STOPPING.

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 4:15 AM ESTWinter Weather AdvisoryOKXSuffolk24 hr

Nearby

Gale Warnings in New York, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.